MAUDE Adverse Event Report: COOK INC UNIVERSA FIRM URETERAL STENT SET; FAD STENT, URETERAL

COOK INC UNIVERSA FIRM URETERAL STENT SET; FAD STENT, URETERAL
Model Number G23406
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/26/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510k # k161236.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
During a ureteral stent placement the physician was using a universa firm ureteral stent set.Before patient contact the tether of the stent "broke off".To complete the procedure the physician opened another stent.No adverse events were reported due to this issue.
 
Event or Problem Description
No additional patient or event information to report.
 
Additional Manufacturer Narrative
Additional information: investigation ¿ evaluation.A visual inspection of the returned device was conducted.A document based investigation was also performed including a review of complaint history, device history record, quality control data, the instructions for use, and manufacturing instructions.One device was returned for investigation.The returned packaging confirms the reported complaint device lot number.Inspection of the returned device noted that the tether was severed and separated from the stent.The length of the severed tether measured at 95.9cm, and a knot was missing from the tether.There was no damage noted on the stent.The tested wire guide transitioned through the stent without difficulty.A review of the device history record found no non-conformances related to the reported failure mode.A review of complaint history records shows no other complaints associated with the complaint device lot.Instructions for use (ifu) t_uss_rev3.Cautions: tether should be removed if stent is to remain indwelling longer than 14 days.Do not force components during removal or replacement.Carefully remove the components if any resistance is encountered.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually/functionally inspected by quality control and no related gaps in production or processing controls were noted.The returned device was found to have the tether severed and separated from the stent.There was a missing knot on the tether.There was no other damage noted and can be presumed that the customer had dissatisfaction with the tether performance, as the stent features a monofilament tether designed to break away easily without damaging the stent during removal.The cause for the observed tether breakage could not be determined.Per the quality engineering risk assessment, no further action is warranted.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
UNIVERSA FIRM URETERAL STENT SET
Common Device Name
FAD STENT, URETERAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8871356
Report Number1820334-2019-01954
Device Sequence Number1829051
Product Code FAD
UDI-Device Identifier10827002234069
UDI-Public(01)10827002234069(17)220513(10)9734965
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 08/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/13/2022
Device Model NumberG23406
Device Catalogue NumberUFH-626-RT1
Device Lot Number9734965
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/13/2019
Initial Date Received by Manufacturer 07/26/2019
Supplement Date Received by Manufacturer08/15/2019
Initial Report FDA Received Date08/07/2019
Supplement Report FDA Received Date08/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1